MAUDE Adverse Event Report: COVIDIEN FOLY CATH 100 SLCON 3CC 8FR; TRAY, CATHETERIZATION, STERILE URETHRAL, WITH OR WITHOUT CATHETER (KIT)

COVIDIEN FOLY CATH 100 SLCON 3CC 8FR; TRAY, CATHETERIZATION, STERILE URETHRAL, WITH OR WITHOUT CATHETER (KIT)
Model Number 8887603085
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the registered nurse was unable to deflate the balloon to remove the indwelling urinary catheter.The attending radiologist was called in and was also unsuccessful.Urology was contacted and they were also unable to deflate the balloon.Urology used an alternate method to puncture the balloon and deflate it in order to safely remove the patient's indwelling urinary catheter.Additional information provided by the reporter on august 06, 2021 stated that the balloon was punctured using a guidewire and it ruptured with a clean tear.There was no patient harm.The patient was discharged the same day in stable condition.
 
Additional Manufacturer Narrative
A sample was not received for evaluation.The device history record (dhr) review of the reported lot number shows evidence that the product was released according to all established procedures and qa documentation.Since the sample was not provided for evaluation, the reported issue could not be confirmed and the root cause and corrective actions could not be identified.This complaint will be closed with no further action.If a sample is received at a later date, the complaint will be reopened and updated accordingly.This complaint will be used for tracking and trending purposes.

Brand Name
FOLY CATH 100 SLCON 3CC 8FR
Common Device Name
TRAY, CATHETERIZATION, STERILE URETHRAL, WITH OR WITHOUT CATHETER (KIT)
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN
15 hampshire street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12304410
Report Number1282497-2021-10542
Device Sequence Number11682743
Product Code FCM
UDI-Device Identifier10884521016606
UDI-Public10884521016606
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number8887603085
Device Catalogue Number8887603085
Device Lot Number2029038
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient Age19 MO
Patient SexFemale
Patient Weight11 KG